Abstract:
This paper presents a closure relation which describes hydraulic jumps in two-layer flows with a free surface over a flat bottom. This relation is derived from the momentum equations for each layer, which, subject to the condition of conservation of the total momentum and mass of each layer, become conservative in a sense. It is shown that use of this relation provides a reduction in the total energy at the jump.
Citation:
S. L. Gavrilyuk, M. Yu. Kazakova, “Hydraulic jumps in two-layer flow with a free surface”, Prikl. Mekh. Tekh. Fiz., 55:2 (2014), 25–37; J. Appl. Mech. Tech. Phys., 55:2 (2014), 209–219
This publication is cited in the following 2 articles:
Eleuterio F. Toro, Computational Algorithms for Shallow Water Equations, 2024, 393
Francisco de Melo Viríssimo, Paul A. Milewski, “Nonlinear stability of two-layer shallow water flows with a free surface”, Proc. R. Soc. A., 476:2236 (2020)